Alert archive / Tennessee / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 236, NWS Nashville, TN
NWS Nashville, TN issued this severe thunderstorm warning at May 25, 2006, 11:30 PM CDT for Benton County, Tennessee. It was in force for 15 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 25, 2006, 11:30 PM CDT (04:30 UTC)
- Expired
- May 25, 2006, 11:45 PM CDT
- In force
- 15 min
- Issued by
- NWS Nashville, TN
- Area
- Counties, with a storm outline in the text
County Benton County, TN
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 25, 5:16 PM CDT | Tornado Watch | SPC | 8 hr |
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 00:00Z, 4.5 hours before the alert went out and 136 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1906 J/kg
- Mixed-layer CIN
- -14 J/kg
- Mixed-layer LCL
- 1400 m above ground
- 0-6 km bulk shear
- 35 kt
- 0-1 km storm-relative helicity
- 170 m²/s²
- 0-3 km storm-relative helicity
- 195 m²/s²
- Significant tornado parameter
- 0.8
- Supercell composite
- 9.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KOHX 260431 SVROHX TNC005-260445- /O.NEW.KOHX.SV.W.0236.060526T0430Z-060526T0445Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE NASHVILLE TN 1130 PM CDT THU MAY 25 2006 THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... BENTON COUNTY IN TENNESSEE THIS INCLUDES THE CITY OF CAMDEN * UNTIL 1145 PM CDT * AT 1124 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM. THIS STORM WAS LOCATED 12 MILES NORTHWEST OF CAMDEN...AND MOVING SOUTHEAST AT 40 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... CAMDEN BY 1140 PM CDT A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. IF A TORNADO IS SPOTTED... ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM. LAT...LON 3632 8821 3597 8820 3598 8802 3625 8795 $$ 19
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at May 25, 10:08 PM CDT, 1 hour 22 minutes earlier.
Area forecast discussion, May 25, 10:08 PM CDT, 1 hour 22 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NASHVILLE TN 1008 PM CDT THU MAY 25 2006 .UPDATE...LOW PRESSURE OVER GREAT LAKES WITH TRAILING COLD FRONT SLOWLY APPROACHING IN/EVV/SGF. SECONDARY BOUNDARY OVER NORTH IL/IA. AHEAD OF FIRST BOUNDARY...NUMEROUS STRONG TO SEVERE THUNDERSTORMS WERE RUMBLING ACROSS KY. INDIVIDUAL CELLS MOVING MAINLY EAST WITH ACTIVITY GRADUALLY SHIFTING TOWARD MID TN. SEVERE WX HAS BEEN MAINLY IN FORM OF LARGE HAIL...BUT SOME STORMS SHOWING STRONG ROTATION. WE EXPECT SOME STRONGLY ROTATING SUPERCELLS TO MOVE INTO NORTH MID TN NEXT COUPLE OF HOURS. EVENING SOUNDING SHOWS GOOD INSTABILITY AND CONDITION STILL QUITE WARM AND HUMID...SO EXPECT ACTIVITY TO REMAIN STRONG TO SEVERE FOR SEVERAL HOURS YET ACROSS NORTH HALF OF MID TN. WOULD NOT BE SURPRISED IF ANOTHER WATCH BOX IS NEEDED OVERNIGHT...PROBABLY SVR WATCH. STORMS WILL BECOME MORE LINEAR AND GRADUALLY DIMINISH VERY LATE IN THE NIGHT. HIGH POPS ARE IN THE FORECAST AND SEVERE POTENTIAL IS MENTIONED ALL ZONES. FORECAST IS ON TRACK AND UPDATES WILL BE ISSUED MAINLY FOR WATCH CHANGES. && .PREV DISCUSSION... (ISSUED 331 PM CDT THU MAY 25 2006) DISCUSSION... STRONG LOW PRESSURE CENTER CONTINUES OVER THE GREAT LAKES MOVING SLOWLY EASTWARD. ASSOCD FRONT EXTENDS SWWD FROM THE LOW INTO THE SRN PLAINS. SWLY SFC FLOW CONTINUES OVER THE AREA WITH EXTENSIVE LOW LEVEL MOISTURE. SEVERAL SFC BOUNDARIES NOTED OVER THE MIDSTATE AND WILL LIKELY SERVE AS FIRING POINTS FOR CURRENT AND FUTURE CONVECTIONS. WENT A BIT HIGHER THAN MOS TONIGHT FOR POPS DUE TO THE EXTENSIVE MOISTURE AND THE RELATIVELY UNSTABLE ATMOSPHERE. TIME SECTIONS OVER THE AREA INDICATE A LARGE SLUG OF DRY AIR WILL MOVE IN OVER THE AREA TOMORROW WITH RH BELOW 10% IN MANY PLACES ABOVE 700 MB. POPS ARE REDUCED TO AROUND 20-40 PCT FOR FRI AND 10-20 PCT FRI NIGHT. AS THE GREAT LAKES SFC LOW MOVES ON TO THE EAST...SLY FLOW WILL CONTINUE OVER THE AREA...BUT THE MID LEVEL SUPPORT WILL DEVELOP MUCH FURTHER NORTH AND WEST. THUS POPS WILL BE A BIT LOWER AND MORE DIURNAL IN NATURE. MOS TEMPS AND POPS ARE IN REASONABLE AGREEMENT WITH NO SIGNIFICANT DEVIATIONS PLANNED. && .OHX WATCHES/WARNINGS/ADVISORIES...NONE. && 13
Hazardous weather outlook, May 25, 5:30 AM CDT, 18 hours before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NASHVILLE TN 530 AM CDT THU MAY 25 2006 TNZ005>011-022>034-056>066-075-077>080-093>095-261030- BEDFORD-BENTON-CANNON-CHEATHAM-CLAY-COFFEE-CUMBERLAND-DAVIDSON- DEKALB-DICKSON-FENTRESS-GILES-GRUNDY-HICKMAN-HOUSTON-HUMPHREYS- JACKSON-LAWRENCE-LEWIS-MACON-MARSHALL-MAURY-MONTGOMERY-OVERTON-PERRY- PICKETT-PUTNAM-ROBERTSON-RUTHERFORD-SMITH-STEWART-SUMNER-TROUSDALE- VAN BUREN-WARREN-WAYNE-WHITE-WILLIAMSON-WILSON- 530 AM CDT THU MAY 25 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF MIDDLE TENNESSEE. .DAY ONE...TODAY AND TONIGHT THERE IS A SLIGHT CHANCE OF SEVERE WEATHER BOTH TODAY AND TONIGHT... WITH THE MOST LIKELY TIME FRAME BEING THIS AFTERNOON...AND AFTER MIDNIGHT TONIGHT. THE THREATS WILL BE LARGE HAIL AND DAMAGING WINDS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY THUNDERSTORMS ARE EXPECTED TO AFFECT THE MID STATE AGAIN FRIDAY. AGAIN...SOME COULD PRODUCE STRONG WINDS AND HAIL. .SPOTTER INFORMATION STATEMENT... BECAUSE OF THE ISOLATED NATURE OF THE SEVERE WEATHER EXPECTED... ACTIVATION OF SPOTTERS AND EMERGENCY MANAGERS IS NOT ANTICIPATED AT THIS TIME. GIRODO
The office that day
Everything else NWS Nashville, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 25, 9:30 PM CDT | Severe Thunderstorm Warning | OHX | Stewart | 45 min |
| May 25, 10:12 PM CDT | Severe Thunderstorm Warning | OHX | Benton | 33 min |
| May 25, 10:23 PM CDT | Severe Thunderstorm Warning | OHX | Houston | 26 min |
| May 26, 12:14 AM CDT | Severe Thunderstorm Warning | OHX | Humphreys | 31 min |
| May 26, 12:23 AM CDT | Severe Thunderstorm Warning | OHX | Dickson, Hickman | 37 min |
| May 26, 1:48 AM CDT | Severe Thunderstorm Warning | OHX | Lawrence, Lewis | 42 min |
| May 26, 2:23 AM CDT | Severe Thunderstorm Warning | OHX | Marshall | 37 min |
| May 26, 5:53 PM CDT | Severe Thunderstorm Warning | OHX | Dickson | 37 min |
| May 26, 6:16 PM CDT | Severe Thunderstorm Warning | OHX | Benton, Humphreys | 29 min |
| May 26, 6:30 PM CDT | Severe Thunderstorm Warning | OHX | Dickson, Hickman, Humphreys | 30 min |
| May 26, 6:40 PM CDT | Severe Thunderstorm Warning | OHX | Benton, Humphreys | 35 min |
| May 26, 6:50 PM CDT | Severe Thunderstorm Warning | OHX | Bedford, Marshall, Rutherford, Williamson | 25 min |
Nearby
Severe Thunderstorm Warnings in Tennessee, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.